MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number ZT20BN85ZSZ081N
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the red connection of the foamcuff got loose from the tube.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device evaluation results: one bivona tracheostomy tube was returned for investigation in used condition.There has been only one lot manufactured for the provided part number, zt20bn85zsz081n.One device was built and shipped on 11 march 2020.A review of the only device history review (dhr) for the provided part number determined that the returned device was not zt20bn85zsz081n, but the complainant's previous part number zz18bn85zzz121n, which had been manufactured multiple times with the last lot being manufactured in december of 2019.The provided part number haf a swivel connector, a different curve and a larger proximal foam cuff than the device that was returned.The returned device had a spt connector, a standard curve, and a smaller proximal cuff.Visual inspection of the proximal-cuff airway line confirmed that the red wing plug was missing.There was evidence of adhesive and remnants of red silicone (red wing plug) still attached to the airway line.Based on the examination of the airway line, the investigation determined that the red plug was torn from the airway line and did not pull off due to lack of adhesive or the presence of paraylene coating on the portion of the airway line that was inserted into, and attached to the red wing plug.The customer reported product problem was confirmed and attributed to a user issue.This was established as the root cause.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key10767881
Report Number3012307300-2020-10894
Device Sequence Number2113826
Product Code JOH
UDI-Device Identifier15019517221763
UDI-Public15019517221763
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberZT20BN85ZSZ081N
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/01/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1